MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY AGAR WITH 5% SHEEP BLOOD (TSA II); CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY AGAR WITH 5% SHEEP BLOOD (TSA II); CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Catalog Number 221261
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported prior to using bd bbl¿ trypticase¿ soy agar with 5% sheep blood (tsa ii) that one (1) sleeve of media was missing the product label.There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
Investigation summary: during manufacturing of material 221261, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 4010632 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include sleeve attribute testing prior to release to ensure that they conform to typical levels.All sleeve attribute testing performed on this batch was satisfactory per bd internal procedures.The complaint history was reviewed, and no other complaints have been taken on batch 4010632 for this defect.Retention samples from batch 4010632 were not available for inspection.No photos or return samples were provided for this investigation.This complaint cannot be confirmed.No complaint trend for this defect has been identified; no actions are indicated at this time.Bd will continue to trend complaints for defects.
 
Event or Problem Description

Brand Name
BD BBL¿ TRYPTICASE¿ SOY AGAR WITH 5% SHEEP BLOOD (TSA II)
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21894445
Report Number1119779-2025-00306
Device Sequence Number3442353
Product Code JSG
UDI-Device Identifier10382902212611
UDI-Public(01)10382902212611(11)240110(17)240507(10)4010632
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/07/2024
Device Catalogue Number221261
Device Lot Number4010632
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown